South Carolina, 2025

Damaging Winds in South Carolina, June 8, 2025

June 8, 2025 · NWS CHS · 23 events in 5 counties and zones

A largely unstable and weakly sheared environment developing ahead of shortwave energy approaching the region supported severe thunderstorms capable of producing damaging wind gusts across Southeast South Carolina.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$7,000
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

A largely unstable and weakly sheared environment developing ahead of shortwave energy approaching the region supported severe thunderstorms capable of producing damaging wind gusts across Southeast South Carolina.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 8, 6:11 AM EST, 4 hours 56 minutes earlier.

Area forecast discussion, Jun 8, 6:11 AM EST, 4 hours 56 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
711 AM EDT Sun Jun 8 2025

.SYNOPSIS...
Active weather pattern continues as multiple upper level
disturbances impact the region. A few storms may become strong
to severe today and Monday. Otherwise, expect a cold front to
stall across the region mid-week, causing daily chances for
showers and storms to continue.

&&

.NEAR TERM /THROUGH TONIGHT/...
Today: Aloft, the pattern will take on a bit more cyclonic
curvature as a shortwave moves across the OH and TN valleys and
becomes aligned along the spine of the Appalachians. At the
surface, a front will stretch across central VA and NC, the SC
Upstate and north GA. This will place the forecast area within a
hot and humid airmass once again, with a severe weather threat
accompanying afternoon and evening thunderstorms. Hi-res model
solutions are quite varied with the potential evolution of
convection later today. Each solution and each model run seems
to be trying to figure out which upstream convective feature to
latch onto, as well as the timing and eventual track of these
features. So, there isn't a lot of confidence in the specific
timing and placement of afternoon and evening thunderstorms, but
there is decent agreement regarding the near storm environment.
Overall, MLCAPE values of 2,000-2,500 J/kg are expected with
uni-directional wind profiles and 30-40 knots of mid- level
flow. DCAPE values in the 800-1,200 J/kg range also seem likely,
meaning that the primary severe threat will be damaging wind
gusts. Lapse rates also look sufficient to yield at least a low
end hail threat, but wind is still the primary concern. The
forecast features rain chances and convection coverage
increasing first inland around 1-2 pm, then pushing toward the
coast through the late afternoon and early evening hours. The
main severe time period is generally considered to be 2-8 pm.
Temperatures aren't expected to be quite as warm as Saturday,
but still most of the area will reach the low 90s with dewpoints
in the low to mid 70s. This would yield max heat index values
of 100-104 degrees, primarily along the coastal corridor.

This evening and tonight: Afternoon convection should shift off
the coast early this evening. Thereafter, we should only see
isolated shower and thunderstorm development into the early
morning hours, gradually diminishing through sunrise Monday.
Another warm and muggy night is expected, with lows falling into
the low to mid 70s.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
Upper level trough deepens across the central CONUS Monday, as
a stacked low strengthens over Michigan. Meanwhile, at the sfc,
will see the attendant cold front push eastward across the Ohio
River Valley, with a secondary front ahead of this feature
progged to stall out across our area Monday afternoon. Given the
increase in cloud cover throughout the day, only have highs
rising into the upper 80s. Nonetheless, with dewpoints in the
low to mid 70s, will still have a fairly juicy atmosphere to
work with. Latest soundings showcase ample CAPE (upwards of 2000
J/kg), 0-6 km bulk shear up to 30 kt, DCAPE between 500-1000
J/kg, and mid-level lapse rates near 7 degC/km. These parameters
would suggest that any severe storm would be capable of
producing damaging winds (58+ mph), isolated large hail, and
brief heavy downpours. Thus, we encourage you to remain weather
ready and have multiple ways to receive warnings. In terms of
timing, current CAMs show convection blossoming across our area
as early as 2 PM, though the better chances look to occur later
in the afternoon as the sea breeze moves inland and more diurnal
heating takes place. Storm mode looks to be fairly discrete,
though some CAMs hint at the possibility of linear development
as the afternoon goes on.

Expect the aforementioned upper level trough to continue its
journey eastward Tuesday, sending its attendant sfc cold front
closer to the region. Should see the stalled boundary gradually
push offshore through the afternoon hours as the front
encroaches upon the region Tuesday evening. Similar to Monday,
look for renewed chances for showers and storms to return ahead
of the boundary.

Upper level flow turns quasi-zonal heading into Wednesday, with
modest ridging then progged to briefly build overhead through
the late afternoon. With the aid of sfc high pressure, should
see fairly dry conditions prevail during the morning hours,
before diurnally driven showers return that afternoon. Highs
during this time look to remain in the upper 80s to low 90s.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
Active weather pattern continues for the remainder of the
extended period as a stationary front holds tight overhead. As
such, expect typical summertime convection to be possible daily,
with better chances occurring in the late afternoon/evening as
the seas breeze moves onshore. Otherwise, look for highs in the
upper 80s to low 90s to remain common, with overnight lows
generally in the low 70s.

&&

.AVIATION /11Z SUNDAY THROUGH THURSDAY/...
The 12z TAF period begins with VFR conditions in place at KCHS,
KJZI, and KSAV. There is a low end chance we could see a brief
period of MVFR or even IFR ceilings at KSAV between 12-14z, but
we haven't added anything to the TAF at this point. Will
continue to monitor satellite data and surrounding observations.
Attention then turns to the afternoon for a couple of forecast
issues. First, winds will again be westerly and breezy for much
of the day. Frequent gusts around 20 knots are expected.
Finally, thunderstorms are again a concern though timing is low
confidence. Generally speaking, the best time for thunderstorm
impacts appears to be from mid afternoon through the early
evening hours. For now, we have maintained VCTS at all 3 sites
beginning around 20-21z and continuing through 00-01z. We will
work to refine timing and more specific impacts with future TAF
issuances.

Extended Aviation Outlook: Typical summertime convection
pattern will bring periodic flight restrictions through early
next week.

&&

.MARINE...
Today and tonight: Another round of elevated southwest flow is
expected across the local waters today and through the evening.
Wind speeds should mostly peak in the 15-20 knot range, though
we could again see some gusts up to 25 knots in the Charleston
County waters and in Charleston Harbor. Current thinking is that
conditions will remain just below Small Craft Advisory
criteria, but this will need to be monitored through the day.
Seas should average 2-4 feet. Also of note, inland thunderstorms
are expected to push to the coast and then out across the
coastal waters late this afternoon and into the evening. These
thunderstorms could be strong enough to produce strong wind
gusts and Special Marine Warnings could be needed.

Monday through Wednesday: Expect west south-westerly winds to
prevail throughout the period with Bermuda high pressure
offshore. Winds could become a bit breezy in the afternoon and
evening as the sea breeze moves inland. Gusts could approach 25
kt at times, mainly across the Charleston County nearshore
waters Monday and Tuesday. Seas during this time should largely
range between 2 to 4 feet, with the Charleston County nearshore
waters and outer Georgia waters perhaps approaching 5 feet prior
to daybreak Tuesday. For now conditions remain marginal, but
will continue to monitor trends in the event that SCA are
needed.

&&

.CLIMATE...
Record High Minimum Temperatures:

June 8:
KCHS: 76/1980
KCXM: 78/2021
KSAV: 79/1881

June 9:
KCHS: 77/1978
KSAV: 77/1877

June 11:
KCHS: 76/2020
KSAV: 76/2010

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...BSH
SHORT TERM...SST
LONG TERM...SST
AVIATION...BSH/SST
MARINE...BSH/SST
Hazardous weather outlook, Jun 8, 10:40 AM EST, 27 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
1140 AM EDT Sun Jun 8 2025

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-091545-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
1140 AM EDT Sun Jun 8 2025

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This afternoon and tonight.

See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:

- Severe Thunderstorm

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:

- Severe Thunderstorm

&&

The Graphical Hazardous Weather Outlook can be found at:
https://www.weather.gov/erh/ghwo/?wfo=chs

In the hours before

Special weather statement, Jun 8, 10:27 AM EST, 40 minutes before
Special Weather Statement
National Weather Service Charleston SC
1127 AM EDT Sun Jun 8 2025

GAZ087-088-100-101-SCZ040-042-043-047-081630-
Hampton SC-Allendale SC-Inland Jasper SC-Jenkins GA-Screven GA-
Bulloch GA-Inland Colleton SC-Effingham GA-
1127 AM EDT Sun Jun 8 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM...JASPER...
COLLETON...SCREVEN...JENKINS...BULLOCH...ALLENDALE AND HAMPTON
COUNTIES UNTIL 1230 PM EDT...

At 1127 AM EDT, Doppler radar was tracking a line of strong
thunderstorms extending from 9 miles northeast of Ulmer to near
Pulaski, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Allendale, Sylvania, Hampton, Lake Warren State Park, Colleton,
  Varnville, Estill, Fairfax, Brunson and Hiltonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.

&&

LAT...LON 3261 8201 3292 8175 3305 8154 3305 8155
      3308 8161 3316 8154 3311 8136 3312 8119
      3303 8108 3310 8094 3306 8090 3309 8088
      3313 8090 3318 8079 3317 8074 3249 8105
      3258 8202
TIME...MOT...LOC 1526Z 250DEG 36KT 3319 8110 3273 8157 3243 8198

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

brs

The radar

The Charleston,SC radar (KCLX), 23 km away, was scanning. The volume nearest the first event began at 16:04 UTC.

Open the radar archive at this moment

Event by event

23 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hampton

When
June 8, 11:07 AM EST
Where
Hampton County, 2.15 mi NNW of Estill
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
32.780, -81.240

The Hampton County 911 Call Center reported multiple trees down along Highway 321 just outside of Estill.

Thunderstorm Wind, Colleton

When
June 8, 11:16 AM EST
Where
Colleton County, 1.35 mi ENE of Islandton
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.910, -80.910

A Colleton County emergency manager reported a tree down in the 15000 Block of Sniders Highway.

Thunderstorm Wind, Dorchester

When
June 8, 11:19 AM EST
Where
Dorchester County, 3.2 mi WNW of Rosinville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.270, -80.570

A Dorchester County emergency manager reported a tree down along Charleston Highway near Shannon Loop.

Thunderstorm Wind, Dorchester

When
June 8, 11:22 AM EST
Where
Dorchester County, 1.35 mi WSW of Rosinville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.240, -80.540

A Dorchester County emergency manager reported a tree down in the 1700 Block of Highway 15.

Thunderstorm Wind, Colleton

When
June 8, 11:22 AM EST
Where
Colleton County, 1.87 mi WSW of Williams
Measured
43 kt (49 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
33.020, -80.860

A Colleton County emergency manager reported power lines down along Garris Avenue near Till Lane.

Thunderstorm Wind, Dorchester

When
June 8, 11:25 AM EST
Where
Dorchester County, 2.07 mi N of Rosinville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.280, -80.520

A Dorchester County emergency manager reported a tree down on a vehicle on Highway 15 North near Duncan Chapel Road.

Thunderstorm Wind, Berkeley

When
June 8, 11:37 AM EST
Where
Berkeley County, 5.38 mi WSW of Pigeon Bay
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.250, -80.320

A Berkeley County emergency manager reported a tree down and blocking both lanes of State Road near Highway 311.

Thunderstorm Wind, Colleton

When
June 8, 11:45 AM EST
Where
Colleton County, 0.69 mi N of Walterboro
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.910, -80.650

A Colleton County emergency manager reported a tree down in the 200 Block of Gruber Street.

Thunderstorm Wind, Dorchester

When
June 8, 11:45 AM EST
Where
Dorchester County, 0.9 mi SW of Dorchester
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.120, -80.390

A Dorchester County emergency manager reported a tree down on a power line in the 100 Block of Pendarvis Circle.

Thunderstorm Wind, Colleton

When
June 8, 11:48 AM EST
Where
Colleton County, 0.69 mi S of Ritter
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.770, -80.630

A Colleton County emergency manager reported a tree down in the 8600 Block of Green Pond Highway.

Thunderstorm Wind, Berkeley

When
June 8, 11:51 AM EST
Where
Berkeley County, 4.11 mi W of The Barrows
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.120, -80.140

A Berkeley County emergency manager reported trees down on power lines along State Road near Sheep Island Road.

Thunderstorm Wind, Colleton

When
June 8, 11:54 AM EST
Where
Colleton County, 0.9 mi SW of Ashepoo
Measured
43 kt (49 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
32.740, -80.560

A Colleton County emergency manager reported power lines down along Ace Basin Parkway near Ashepoo Drive.

Thunderstorm Wind, Colleton

When
June 8, 11:54 AM EST
Where
Colleton County, 1.38 mi N of Green Pond
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.750, -80.620

A Colleton County emergency manager reported a tree down on Green Pond Highway and Clover Hill Road.

Thunderstorm Wind, Berkeley

When
June 8, 12:00 PM EST
Where
Berkeley County, 1.5 mi SSW of Medkin
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.100, -79.960

A Berkeley County emergency manager reported trees down on power lines along Gum Avenue.

Thunderstorm Wind, Berkeley

When
June 8, 12:00 PM EST
Where
Berkeley County, 0.69 mi N of Bonneau
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.310, -79.950

A Berkeley County emergency manager reported a tree down on Main Street.

Thunderstorm Wind, Berkeley

When
June 8, 12:09 PM EST
Where
Berkeley County, Moncks Corner
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.200, -80.020

A Berkeley County emergency manager reported trees down on power lines in the 100 Block of West Main Street.

Thunderstorm Wind, Berkeley

When
June 8, 12:09 PM EST
Where
Berkeley County, 1.5 mi SSW of Oakley
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.100, -80.030

A Berkeley County emergency manager reported a tree down on Trotters Lane.

Thunderstorm Wind, Dorchester

When
June 8, 12:12 PM EST
Where
Dorchester County, 8.5 mi SW of Slandsville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.890, -80.330

A Dorchester County emergency manager reported a tree down on a power line along the 1900 Block of Summers Drive.

Thunderstorm Wind, Berkeley

When
June 8, 12:27 PM EST
Where
Berkeley County, 1.35 mi ESE of The Farms
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
32.910, -80.000

A Berkeley County emergency manager reported power lines down along Hoover Avenue near the intersection with Berkeley Street.

Thunderstorm Wind, Berkeley

When
June 8, 12:27 PM EST
Where
Berkeley County, 1.5 mi NNW of Bethera
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.220, -79.810

A Berkeley County emergency manager reported a tree down on Bethera Road near the intersection with Ackerman Road.

Thunderstorm Wind, Colleton

When
June 8, 12:29 PM EST
Where
Colleton County, 2.71 mi SW of Hendersonville
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
32.750, -80.750

Law enforcement reported a tree down along Highway 17 near Combahee Road.

Thunderstorm Wind, Charleston

When
June 8, 12:39 PM EST
Where
Charleston County, 0.69 mi N of Awendaw
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
33.040, -79.620

A trained spotter reported a tree down along Highway 17 near Steed Creek Road.

Thunderstorm Wind, Charleston

When
June 8, 12:42 PM EST
Where
Charleston County, 1.35 mi WSW of Pineland
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.040, -79.600

A Charleston County emergency manager reported a tree down along Highway 17 near the intersection of Sam Thompson Drive.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Carolina in 2025Every state in 2025This day in weather historyWarnings in South Carolina, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 1275324, 1275330, 1275328, 1275327, 1275334, 1275325, 1275329, 1275332, 1275335, 1277092, 1275337, 1275344, 1277100, 1277062, 1277074, 1277064, 1277071, 1277061, 1277072, 1277087, 1277067, 1277091, 1277079.